Alert archive / California / Winter Storm Watches in 2006

Winter Storm Watch 3, NWS Eureka, CA

February 28, 2006

NWS Eureka, CA issued this winter storm watch at Feb 28, 2006, 4:22 AM PST. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2006, 4:22 AM PST (12:22 UTC)
In effect from
Mar 1, 2006, 6:00 PM PST
Expired
Mar 1, 2006, 3:57 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 281222
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
422 AM PST TUE FEB 28 2006

...A STRONG PACIFIC STORM HEADED FOR THE NORTHWEST COAST ON WEDNESDAY...

.ANOTHER POWERFUL PACIFIC STORM WILL MOVE TOWARD THE NORTH COAST
ON WEDNESDAY. THE STORM WILL BRING RAIN AND SNOW ALONG WITH STRONG
WINDS. THE SNOW LEVEL IS EXPECTED TO LOWER TO AROUND 3000 FEET BY
WEDNESDAY EVENING. THE COLD FRONT BROUGHT BY THE STORM WILL MOVE
THROUGH AREA WEDNESDAY NIGHT AND EARLY THURSDAY.

CAZ003-004-076-010130-
/O.NEW.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
422 AM PST TUE FEB 28 2006

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

SNOW IS EXPECTED ABOVE 300O FEET WEDNESDAY NIGHT. STORM TOTALS OF
8 TO 15 INCHES ARE POSSIBLE. WINDS OF 15 TO 30 MPH WILL MEAN
BLOWING AND DRIFTING SNOW IS LIKELY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL OR OTHER OUTDOOR ACTIVITY.
CONTINUE TO MONITOR THE LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST
FORECASTS.

$$
 CWS
6 follow-up statements
000 
WWUS46 KEKA 282338
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
338 PM PST TUE FEB 28 2006

CAZ003-004-076-011245-
/O.CON.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
338 PM PST TUE FEB 28 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

ANOTHER POWERFUL PACIFIC STORM WILL MOVE TOWARD NORTHERN
CALIFORNIA ON WEDNESDAY. THE STORM WILL BRING STRONG SOUTHERLY
WINDS WITH RAIN AND SNOW OVER THE INTERIOR. PRECIPITATION WILL
INCREASE IN THE AFTERNOON AND EVENING. THE SNOW LEVEL IS EXPECTED
TO LOWER TO AROUND 3000 FEET BY WEDNESDAY EVENING. SNOW
ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE WITH THIS SYSTEM.
WINDS OF 15 TO 30 MPH WILL MEAN BLOWING AND DRIFTING SNOW IS
LIKELY.

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL OR OTHER OUTDOOR
ACTIVITY. CONTINUE TO MONITOR THE LOCAL MEDIA OR NOAA WEATHER
RADIO FOR THE LATEST FORECASTS.

$$

EL
000 
WWUS46 KEKA 011157
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
357 AM PST WED MAR 1 2006

CAZ003-004-076-020100-
/O.UPG.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/
/O.NEW.KEKA.HS.W.0004.060302T0200Z-060303T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
357 AM PST WED MAR 1 2006

...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW LEVELS WILL START OUT TODAY AROUND 3000 FEET AND FALL TO 2000
FEET TONIGHT. BY SUNRISE THURSDAY MORNING...SNOWFALL ACCUMULATIONS
BETWEEN 2000 AND 2500 FEET ARE EXPECTED TO BE IN THE 4 TO 6 INCH RANGE
WITH UP TO 8 INCHES ABOVE 3000 FEET. SNOW SHOWERS WILL CONTINUE ON
THURSDAY WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY ABOVE 2000 FEET.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
MJV
000 
WWUS46 KEKA 131208
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
408 AM PST MON MAR 13 2006

CAZ003-004-076-140115-
/O.CON.KEKA.WS.W.0003.060313T2000Z-060314T2000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
408 AM PST MON MAR 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO
12 PM PST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 12 PM
PST TUESDAY. 

ANOTHER WINTER STORM SYSTEM WILL BRING SNOW TO HIGHER ELEVATIONS
OF DEL NORTE...HUMBOLDT...SOUTHERN TRINITY COUNTIES AND NORTHERN
MENDOCINO COUNTY. PRECIPITATION IS EXPECTED TO BEGIN THIS
AFTERNOON WITH SNOW LEVELS NEAR 3000 FEET. TONIGHT AND
TUESDAY...SNOW LEVELS ARE EXPECTED TO DROP TO 2000 FEET WITH 4 TO
7 INCHES OF SNOW ACCUMULATION ABOVE 2500 FEET AND 8 TO 12 INCHES
ABOVE 3000 FEET. SNOW LEVELS WILL FALL ON TUESDAY AFTERNOON...
OCCASIONALLY BELOW 2500 FEET...WITH ADDITIONAL SNOWFALL
ACCUMULATIONS EXPECTED BETWEEN 2500 AND 3500 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS46 KEKA 140004
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
404 PM PST MON MAR 13 2006

CAZ003-004-076-141315-
/O.EXT.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
404 PM PST MON MAR 13 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST TUESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST
TUESDAY. 

SNOW LEVELS ARE EXPECTED TO REMAIN IN THE 2000 TO 3000 FOOT RANGE
TONIGHT AND TUESDAY. FOR TONIGHT...EXPECT SNOW ACCUMULATIONS
ABOVE 2500 FEET IN THE 5 TO 8 INCH RANGE WITH UP TO 10 INCHES OF
NEW SNOW ABOVE 3000 FEET. A SLOW-MOVING COLD FRONT AND
THUNDERSTORM ACTIVITY WILL PRODUCE PERIODS OF HEAVY SNOW TONIGHT.
RAIN IN THE VALLEYS AND SNOW IN THE MOUNTAINS WILL CHANGE TO SHOWERS
TUESDAY MORNING...WITH ADDITIONAL SNOWFALL ACCUMULATIONS IN
PERIODS OF SNOW AND SNOW SQUALLS ABOVE 2000 FEET. SNOW
ACCUMULATION ABOVE 2500 FEET IS EXPECTED TO AGAIN BE IN THE 4 TO
8 INCH RANGE ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS FORECASTED
TO DIMINISH IN INTENSITY ON TUESDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
MJV
000 
WWUS46 KEKA 141204
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
404 AM PST TUE MAR 14 2006

CAZ003-004-076-150115-
/O.CON.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
404 AM PST TUE MAR 14 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

EXPECT AN ADDITIONAL 5 TO 7 INCHES OF SNOW ABOVE 2500 FEET TODAY.
FROM 1500 TO 2500 FEET...EXPECT ANOTHER ONE TO FIVE INCHES BY 4 PM.
PERIODS OF MODERATE TO HEAVY SNOW WILL DIMINISH TONIGHT.

ANOTHER WEATHER SYSTEM WILL AFFECT THE REGION WITH MORE
PRECIPITATION ON WEDNESDAY INTO THURSDAY. ANOTHER WARNING
FOR HEAVY SNOWFALL MAY BE NEEDED. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS46 KEKA 141843
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1043 AM PST TUE MAR 14 2006

.SNOWFALL HAS DECREASED DURING THE EARLY MORNING AS LAST NIGHTS
STORM MOVES EAST. SNOW WILL INCREASE DURING THE LATE AFTERNOON AND
EVENING OVER THE MOUNTAINS AS ANOTHER FRONT MOVES ACROSS THE AREA.
SNOW IS EXPECTED TO DECREASE AGAIN AFTER MIDNIGHT.

CAZ003-004-076-150600-
/O.CAN.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/
/O.NEW.KEKA.SN.Y.0011.060314T1843Z-060315T0600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1043 AM PST TUE MAR 14 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SNOWFALL WILL INCREASE DURING THE AFTERNOON AND CONTINUE THROUGH
THE EVENING. SNOW LEVEL WILL BE 2500 TO 3000 FEET THIS AFTERNOON
AND FALL TO 2000 TO 2500 FEET OVERNIGHT. NEW SNOW FALL BETWEEN
NOON AND MIDNIGHT WILL BE 4 TO 6 INCHES ABOVE 3000...2 TO 4 INCHES
FROM 2500 FEET TO 3000 FEET AND LESS THAN TWO INCHES BELOW 2500 FEET.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 3:30 AM PST, 52 minutes earlier.

Area forecast discussion, Feb 28, 3:30 AM PST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PST TUE FEB 28 2006

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER NORTHWEST CALIFORNIA
TODAY. ANOTHER STRONG STORM WILL HEAD TOWARD THE AREA FROM THE GULF
OF ALASKA ON WEDNESDAY...BRINGING RAIN...SNOW AND STRONG WINDS.  A
SERIES OF LOW PRESSURE CENTERS WILL CONTINUE TO DEVELOP OVER THE
NORTHEAST PACIFIC AND BRING UNSETTLED WEATHER THROUGH THE WEEKEND.

&&

.DISCUSSION...PRECIPITATION HAS TAPERED OFF AS THE COLD FRONT HAS
CROSSED THE AREA.  SNOW LEVEL HAS LOWERED TO 3500 TO 4000 FEET BASED
ON MESOWEST OBSERVATIONS.  THICKNESS AND TEMPERATURE FORECASTS BRING
THE SNOW LEVEL TO BETWEEN 3000 AND 3500 FEET TODAY.  THE COLD
UPPER TROUGH WILL TRIGGER WIDESPREAD SHOWERS TODAY WITH THE
POSSIBILITY OF A THUNDERSTORM.

WARM ADVECTION AHEAD OF THE NEXT SYSTEM BEGINS LATE THIS
AFTERNOON...BUT THE DIGGING UPPER TROUGH/LOW MOVING OUT OF THE GULF
OF ALASKA LOWERS HEIGHTS AND KEEPS THE AIR MASS COLD EVEN AHEAD OF
THE COLD FRONT.  THERE IS STILL A FAIRLY GOOD MOISTURE FETCH
FORECAST DURING THE DAY WEDNESDAY WITH HEAVY PRECIPITATION LIKELY IN
STRONG ASCENT/UPPER JET ON LATE WEDNESDAY.  THE THICKNESS/
TEMPERATURE MODEL FORECASTS SUPPORT SNOW ACCUMULATION DOWN TO 3000
FEET...PERHAPS LOWER AS THE MODELS STEEPEN LOW LEVEL LAPSE RATES
RAPIDLY.  THE 700 MB FORECAST TEMPERATURE GOES FROM MINUS 10 TO
MINUS 16 AS THE FRONT PASSES.  SO A WINTER STORM WATCH HAS BEEN
ISSUED FOR THE ENTIRE AREA ABOVE 3000 FEET WEDNESDAY NIGHT.  A WIND
ADVISORY HAS ALSO BEEN ISSUED FOR WEDNESDAY ALONG THE REDWOOD COAST
AND STRONG WINDS COULD BE AN ADDITIONAL IMPACT OF THE SNOWFALL
WEDNESDAY NIGHT.

THE MODELS FORECAST ANOTHER UPPER TROUGH FOR THURSDAY NIGHT WITH
UNSTABLE COLD AIR ALOFT LIKELY TO BRING SHOWERS.  LONG RANGE MODELS
BRING THE NEXT MAJOR SYSTEM TOWARD THE AREA SUNDAY NIGHT AND MONDAY.

&&

.AVIATION...SEE TAFS AND TWEBS FOR THE LATEST INFORMATION.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY...PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.
STORM WARNING...PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.
WIND ADVISORY...REDWOOD COAST WED AFTERNOON AND EVENING.
WINTER STORM WATCH ABOVE 3000 FEET WEDNESDAY NIGHT.

&&

 CWS

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 27, 5:21 AM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
521 AM PST MON FEB 27 2006

CAZ001-002-PZZ410-281300-
REDWOOD COAST-MENDOCINO COAST-HUMBOLDT BAY-
521 AM PST MON FEB 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME RISES IN AREA RIVERS WILL BE POSSIBLE DUE TO RAIN ON SUNDAY
AND MONDAY. MONITOR FOR FLOOD ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ003-004-076-281300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
521 AM PST MON FEB 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW LEVEL WILL DROP TO THE 3000 TO 3500 FOOT RANGE ON TUESDAY.
AMOUNTS IN THE 2 TO 4 INCH RANGE WILL BE LIKELY BY TUESDAY
EVENING. A SERIES OF COLD PACIFIC SYSTEMS WILL BRING THE POTENTIAL
OF SNOW DOWN TO 2000 FEET WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:21 AM PSTWind AdvisoryEKA42 hr

Nearby

Winter Storm Watches in California, 2006Every winter storm watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.